MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU300
Medical Device Problem Codes Failure to Fold (1255); Use of Device Problem (1670)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Telephone number: (b)(6).The device is not returning for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was indicated that all scrub techs were out and the intraocular lens (iol) may have been improperly loaded as the leading haptic did not fold properly.The lens was loaded with the front haptic slightly straight.As the lens was injected into the patient¿s right eye, the front haptic caught the posterior capsule and created a tear.There was patient zonules issue and haptics would not sit properly.The lens was implanted, then was cut and removed from the eye during the same procedure.It was indicated that a vitrectomy was performed, the site was slightly enlarged to accommodate the lens and sutures were used to close it.The procedure was completed successfully using a non-johnson and johnson 3-piece lens.The patient was reported to be fine and no issues were reported upon discharge.There was no patient injury reported.It was noted that the lens was discarded.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen 9728 NX
NL  9728 NX
MDR Report Key11290203
Report Number9614546-2021-07052
Device Sequence Number11623126
Product Code HQL
UDI-Device Identifier05050474660052
UDI-Public(01)05050474660052(17)250130
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2025
Device Model NumberZCU300
Device Catalogue NumberZCU300U150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2021
Initial Report FDA Received Date02/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;